Alert archive / West Virginia / Wind Advisories in 2023

Wind Advisory 10, NWS Charleston, WV

April 17, 2023Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Apr 17, 2023, 4:25 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 17, 2023, 11:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2023, 4:25 AM EDT (08:25 UTC)
In effect from
Apr 17, 2023, 11:00 PM EDT
Expired
Apr 18, 2023, 5:00 PM EDT
In force
18 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS71 KRLX 170825
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
425 AM EDT Mon Apr 17 2023

WVZ523-526-171630-
/O.NEW.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
425 AM EDT Mon Apr 17 2023

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 11 PM this evening to 5 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
990 
WWUS71 KRLX 171718
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
118 PM EDT Mon Apr 17 2023

WVZ523-526-180130-
/O.CON.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
118 PM EDT Mon Apr 17 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM EDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 11 PM this evening to 5 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a isolated power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
883 
WWUS71 KRLX 180015
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
815 PM EDT Mon Apr 17 2023

WVZ523-526-180830-
/O.CON.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
815 PM EDT Mon Apr 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
503 
WWUS71 KRLX 180812
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
412 AM EDT Tue Apr 18 2023

WVZ523-526-181615-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
412 AM EDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
448 
WWUS71 KRLX 181612
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1212 PM EDT Tue Apr 18 2023

WVZ523-526-182100-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1212 PM EDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
793 
WWUS71 KRLX 181804
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
204 PM EDT Tue Apr 18 2023

OHZ066-067-075-084-190215-
/O.NEW.KRLX.FZ.W.0001.230419T0400Z-230419T1300Z/
Perry-Morgan-Athens-Vinton-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, McArthur, and Hamden
204 PM EDT Tue Apr 18 2023

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Perry, Morgan, Athens and Vinton Counties.

* WHEN...From midnight tonight to 9 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>034-039-
040-515>518-190215-
/O.NEW.KRLX.FR.Y.0003.230419T0400Z-230419T1300Z/
Greenup-Carter-Boyd-Lawrence KY-Washington-Jackson OH-Meigs-
Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Marietta, Belpre, Jackson, Wellston, Oak Hill, Pomeroy, 
Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, 
Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley,
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, 
Prosperity, Sophia, Beckley, Fayetteville, Montgomery, 
and Meadow Bridge
204 PM EDT Tue Apr 18 2023

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of northeast Kentucky, southeast Ohio and 
  central, northern, southeast, southern and western West 
  Virginia.

* WHEN...From midnight tonight to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WVZ523-526-182100-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
204 PM EDT Tue Apr 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
200 
WWUS71 KRLX 182050
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
450 PM EDT Tue Apr 18 2023

WVZ523-526-182200-
/O.EXP.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
450 PM EDT Tue Apr 18 2023

...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON...

Wind gusts will gradually relax through the evening; therefore, 
the advisory will be allowed to expire.

$$

OHZ066-067-075-084-190500-
/O.CON.KRLX.FZ.W.0001.230419T0400Z-230419T1300Z/
Perry-Morgan-Athens-Vinton-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, McArthur, and Hamden
450 PM EDT Tue Apr 18 2023

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Perry, Morgan, Athens and Vinton Counties.

* WHEN...From midnight tonight to 9 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>034-039-
040-515>518-190500-
/O.CON.KRLX.FR.Y.0003.230419T0400Z-230419T1300Z/
Greenup-Carter-Boyd-Lawrence KY-Washington-Jackson OH-Meigs-
Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Marietta, Belpre, Jackson, Wellston, Oak Hill, Pomeroy, 
Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, 
Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley,
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, 
Prosperity, Sophia, Beckley, Fayetteville, Montgomery, 
and Meadow Bridge
450 PM EDT Tue Apr 18 2023

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of northeast Kentucky, southeast Ohio and 
  central, northern, southeast, southern and western West 
  Virginia.

* WHEN...From midnight tonight to 9 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:03 AM EDT, 22 minutes earlier.

Area forecast discussion, Apr 17, 4:03 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
403 AM EDT Mon Apr 17 2023

.SYNOPSIS...
Large occlusion swirling through the Great Lakes today and
tonight keeps cool air in place. Warming trend ensues by the
middle of the week as the occlusion gives way to high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM Monday...

Key Points:

*  Windy and cool today, much cooler than this past weekend

*  Enhanced fire danger possible across southwest Virginia this
   afternoon

*  High elevation snow showers tonight will not amount to much

Much of the area will be enshrouded in a solidifying stratocu
deck in low level moisture wrapping around an occlusion swirling
about the Great Lakes today and tonight. However, later this
morning, the southern edge of the stratocu deck will start
edging northward, reaching into northern portions of the area by
dawn Tuesday.

Rain showers will be scattered about northern and central portions
of the area this afternoon, retreating northward tonight, and then
becoming increasingly confined to the mountains overnight, where
they will change to snow showers at least across the higher terrain.
However, shallow moisture depth and cloud top temperatures barely
low enough to support ice nucleation spell limited accumulators of
under an inch even up there.

Conversely, the drier air to the south edging northward today will
result in afternoon Rh values down around 30 percent across far
southern portions of the area, mainly southwest Virginia, and may
warrant coordination with the Virginia Department of Forestry for at
least a possible Special Weather Statement.

Wind gusts in the pressure gradient associated with the occlusion
will reach 30 to 35 mph across the lowlands today, further enhancing
the fire danger across the far south this afternoon, and 35 to 40
mph across the higher terrain, where better alignment could actually
result in an increase in gusts there before dawn Tuesday, possibly
to advisory criteria.

Incorporated raw model data in with short term and central guidance
blends for temperatures in a well mixed regime, with less emphasis
on the then higher raw data overnight tonight, with below normal
values, especially north on highs today. Incorporated the low HRRR
and RAP13 time lag ensembles and HIRESWarw for dew points to capture
the mixing and drying this afternoon.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 142 PM Sunday...

Key Points:

* Scattered snow showers in the mountains Monday night. Generally
  little to no accumulation, but perhaps an inch or two in the
  highest elevations.
* Breezy and little warmer on Tuesday.
* Patchy frost possible Tuesday night, mainly to the north.

Wind gusts ranging from 20-30 mph in the lowlands and 30-35 mph
in the eastern mountains should gradually weaken after sunset
on Monday with the loss of daytime boundary layer mixing, but
some locations will remain breezy overnight due to a gusty 850
mb jet overhead. In addition, scattered snow showers will remain
possible over the eastern mountains through early Tuesday
morning before the low-level moisture retreats northward. We
generally expect little to no snow accumulation in most of the
mountainous areas, but isolated amounts of an inch or two is
possible on the highest mountain peaks.

Winds will turn gusty once again Tuesday afternoon as 25-35 kt 850
mb winds mix down to the surface. The surface isobaric gradient
should begin to relax Tuesday afternoon as low pressure over the
Northeast U.S. begins to pull away, and high pressure will settle
into the region. By Tuesday afternoon, expect gradual clearing from
south to north with temperatures rebounding into the low-to-mid 60s
across the lowlands and the 50s across the eastern mountains. Clear
and dry weather will continue into Tuesday night with winds becoming
calm. This may lead to some patchy frost across northern areas and
over the mountains as temperatures drop into the low-to-mid 30s
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 1230 PM Sunday...

Key Points:

* A warming trend for the middle of the week. Temperatures reach
  the 80s Thursday afternoon across the lowlands.
* Another storm arrives by late week, bringing unsettled and
  cooler weather for next weekend.

500-mb ridging will build over the Middle Ohio Valley for the middle
of the week, which will lead to sunshine and a gradual warming
trend. Temperatures are expected to reach the middle 80s again
across the lowlands by Thursday afternoon.

500-mb heights will begin to fall on Friday as a vigorous 500-mb low
and an associated cold front push eastward. Most models show the
cold front pushing through the region late Friday or early Saturday.
However, the 500-mb low will be slow to progress eastward, and some
models suggest that the trough axis may remain over the Great Lakes
throughout next weekend. This solution would result in an unsettled
weather pattern with unseasonably cool temperatures across the
Middle Ohio Valley, with scattered showers possible each day.
Because of the uncertainty, we kept the chance of showers in the
forecast for next weekend, and we will certainly wait for models to
come into better agreement before going into more detail with the
forecast.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
As of 205 AM Monday...

Stratocu will swirl about much of the area today into tonight,
as low level moisture wraps around a large occlusion swirling
about the great Lakes. The stratocu will be mainly VFR
3500-5000 ft, except MVFR around 2500 ft at times in the
mountains early this morning, and then MVFR for a time during
the daylight morning hours out across the lowlands as well. MVFR
ceilings are forecast to persist through tonight at EKN.

Rain showers scattered about northern and central portions of
the area this afternoon and tonight will have at most brief
sub-VFR impacts at TAF sites.

West to southwest surface flow will be occasionally gusty early
this morning, with more persistent gusts of 25 to 30 kts later
this morning through this afternoon, before gradually
diminishing tonight, although gusts ot 15 to 20 kts could
persist at northern sites tonight. Moderate to strong southwest
flow aloft today will veer to strong west tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Extent/duration of MVFR on Monday may vary
from the forecast. Gusty winds will fluctuate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    MON 04/17/23
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    H    H    M    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    M    H    M

AFTER 06Z TUESDAY...
IFR conditions possible over the higher mountainous terrain in
snow showers tonight.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JLB/GW/JMC
NEAR TERM...TRM
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...TRM
Hazardous weather outlook, Apr 16, 9:00 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
900 PM EDT Sun Apr 16 2023

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>028-
033-034-039-515>522-524-525-180100-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Mingo-Logan-Boone-Clay-Braxton-McDowell-Wyoming-Upshur-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
900 PM EDT Sun Apr 16 2023

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Low afternoon humidity and gusty winds will bring an increasing
afternoon fire danger Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-085-WVZ009>011-017>020-029>032-040-180100-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler-
Wirt-Calhoun-Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Barbour-
900 PM EDT Sun Apr 16 2023

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost is possible overnight Tuesday night into Wednesday morning.

Low afternoon humidity and gusty winds will bring an increasing
afternoon fire danger Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-180100-
Northwest Pocahontas-Southeast Randolph-
900 PM EDT Sun Apr 16 2023

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds are expected Monday through Tuesday, with peak gusts as
high as 45 to 50 mph possible Monday night into Tuesday. If
confidence increases in these strong gusts, then a wind advisory
would be needed. Also, light late season snowfall accumulations of
an inch or two are possible Monday night into Tuesday.

Low afternoon humidity and gusty winds could bring an increasing
afternoon fire danger Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 5:10 PM EDTFire Weather WatchRLXBarbour, Boone, Braxton, Calhoun, Clay, Fayette and 17 more11 hr

Nearby

Wind Advisories in West Virginia, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.